topicLogo

Metronidazole

What is Metronidazole?

Metronidazole is an antibiotic medication used particularly for anaerobic bacteria and protozoa. Metronidazole is an antibiotic, amebicide, and antiprotozoal. It is the drug of choice for first episodes of mild-to-moderate Clostridium difficile infection.

- Written by

Questions and answers on "Metronidazole"

how long after drinking I can take metronidazole?

I drank 8 beers last night and my last beer was at 3 am. Now is 11am in the morning so it had been 8 hours passed. Is it ok for me to start my metronidazole 500 mg pills now? Thank
Brief Answer:
Hi and welcome to HCM

Detailed Answer:
Thanks for the query.
You should wait for 12 hours to pass if you had so much beers. so take it in 2-3 hours. Effects of alcohol cant be very serious but it may cause less efficiency of antibiotic so it is not recommendable to drink during...
Read Full Thread     Ask a Doctor Now »
Hello there. I was prescribed Metronidazole by my OBGYN Monday. I was told to use at bedtime for 5 nights. I began my first night on Tue. Last night was 3/5. This morning I started my menstrual cycle. I was told it was okay, and to continue using the gel for my next 2 doses. MY question is.. if I can use a tampon while also using Metronidazole?? Help?!
Hi there ~

Using a tampon and metronidazole are two different things. Metronidazole is an antibiotic while tampons are protective mechanisms. They can and should be used in conjunction.

I hope this helps. Take care and have a lovely day !
Read Full Thread     Ask a Doctor Now »
my baby was diagnosed of having amoebiasis a week ago and started metronidazole..sometimes, i forget to give him medicine on the right time or even forget a dose a day. he still has the same frequency of stool everyday.. and i think its not changing a bit after drinking metronidazole. is it because i am not giving him the right dose on time or not giving enough dose? my baby doesnt show any signs of dehydration. he drinks milk every 2 hours.. please help.
Hi,

Thank you for your query on Healthcare Magic.

Metronidazole is an antibiotic and it should be given for a course as prescribed by the doctor without missing doses in between.

If you miss the dose, the effect of the antibiotic on the organism will decrease and there will be delay in clinical...
Read Full Thread     Ask a Doctor Now »
I have c-diff at the moment, my symptoms don t seem to be getting better since starting an antibiotic on Wednesday of Metronidazole 500 mg 1 tab tid. I have an appt with a gastro dr next Friday morming, my stomach looks like I am 6 months pregnant. When I saw my pcp on Wednesday he said keep well hydrated and get plenty of rest. Anything I try to eat or drink comes out real quick, I can not sleep because I am so uncomfortable. I was given Tylenol 3 with codeine fot the pain which does not help at all. I have medical problems, ms, fibro, pacemaker, port fitted for DHE treatment 7_to 10 days each month, chronic pain . Should I be left like this to just let the medication to work or should I have seen a difference by now.looking fo free info.
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

I will advise you to continue with metronidazole and take pre and probiotic capsules. Meanwhile keep your hydration level well by taking lots of fluids. if symptoms are not relieved then stop metronidazole and start oral...
Read Full Thread     Ask a Doctor Now »
I have epilepsy and take 350mg at night of dilatin and take tetracycline birth control pill.

A walk in clinic doctor said I had bacteria vaginitis and put me in metronidazole 250mg twice a day. I was experiencing tingling in my lower legs and left arm. So the doc advise me to stop taking then. There were 8 pills left out of 28. I'm now getting brownish-red blood for 10 days now ( spotting) I have to change a pad a least twice a day. Is that a side affect to metronidazole or is it a chance I had a miscarriage cause my pregnancy results came back negative. I took two home pregnancy tests and one at the doctors.

I'm worried. And need to know if the results would become positive later?

Or is the bleeding just a side affect from metronidazole?
hi i am dr usman
well one of the most common side effects of metronidazole is dark yellow discolouration of body fluids like urine and even sweat along with metallic taste in mouth. whether your spotting is simply that it can only be told after you will complete the metronidazole cycle and it...
Read Full Thread     Ask a Doctor Now »
I currently have BV and ive been taking Metronidazole oral pills but i recently just had unprotected sex and he ejaculated in me so i might become pregnant. can i still take the pills? should i stop? will it harm my baby?
Brief Answer:
Stop Metronidazole.

Detailed Answer:
Hi

Thanks for your query.

If you are planning a baby , stop metronidazole at once as the effects on a fetus are not known to be safe. If you stop it , there will be no harms.

Thanks,...
Read Full Thread     Ask a Doctor Now »
I am short of breath and having trouble swallowing. I"m taking Metronidazole(4 days) and my Dr. says I have to keep taking it, even though I feel I'm allergic to the medicine. He says it's the disease, not the med. causing the side effects. I have c-dif. What do you think?
Hello
Thanks for the query posted .
I would be pleased to answer your query .
No , I think you will need to review the drug intake with a second opinion and clinical examination .

The c diff infection cannot cause breathless and trouble swallowing.
You will need immediate assistance to check for...
Read Full Thread     Ask a Doctor Now »
What bugs does metronidazole work on that clarithromycin doesn't?

Reason:
I have a cellulitis infection on my shin. It flared up 5 or 6 weeks after falling off my bike and badly bashed 2x9 inches of my shin. There was no broken skin and i had managed to stop a huge hematoma forming by icing almost immediately. As soon as i noticed the heat spot and that my leg tended to swell when walking i went to a walk in clinic at my local cottage hospital and a nurse was confident it was a shin splint and told me to ice it on a rota.

4 days later it became very red in a small area. The very next day i sought help at an nhs hospital walk in GP centre.

Clarithromycin slow release was used 2daily for about a 3days with the infection still spreading slowly. The dose was then upped to 3 daily and non slow release but with a small improvement in efficacy. I have now been prescribed metronidazole as well and the infection is very very slowly going.
Hi!
welcome to HCM!
Clarithromycin has activity against a variety of Gram-positive and Gram-negative bacteria WHILE metronidazole acts on various protozoans and most Gram-negative and Gram-positive ANAEROBIC bacteria.

Advantages oF using metronidazole are the sensitivity to Gram-negative...
Read Full Thread     Ask a Doctor Now »
I have just taken a dose of mebenolazole (500mg), but note that I shouldn't mix this with the drug metronidazole (because of the dangers of Stevens-Johnson Syndrome). How long will the mebenolazole stay in my system (i.e. how long do I have to wait until it is safe to take the metronidazole)?
Hi thanks for you question mebendazole half life is 3-5 hrs,it will not present in your body after 2-3 days of medication.
Do not take medication on your own before starting any medication please do advice from your physician
Read Full Thread     Ask a Doctor Now »
While taking Metronidazole for my third bout with C Diff, I experienced bad or changed taste, causing loss of appetite. Dr. changed prescription to Vancomycin and advised "taste" problem would soon be gone. But it did not. It is now about 3 months since stopping Metronidazole and no relief. Had my mouth and teeth checked but it was not the problem. Drs. and Pharmacists tell me my taste "should" return, b ut I have lost weight and am starting to form bad eating habits. Can you help? P.S. The C Diff has apparently passed.
Brief Answer:
Please follow the suggestions below...

Detailed Answer:
Hi Seidbar,

It is true that Metronidazole can change taste to feeling a metallic taste in mouth. As you have shifted to Vancomycin, you are reporting the same changed taste.

You already checked with dentist and was no problem....
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Metronidazole

A Doctor will be with you shortly
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor